Thank you PMRpro and Keyes for your very helpful replies. I've been following posts and replies on the forum since July when I was diagnosed with PMR but I was almost too scared to share my difficulties. I picked up some good advice from the replies to other members posts however. Then in November I had another stroke which set me back. ( I previously had 2 strokes in 2007 aged 52 )

Following your replies I will go back to my GP. She has been supportive so far but is pushing me to taper pred.faster than I want to. The information which you PMRpro have given me is amazing as it described my current symptoms perfectly. Thank you for your very detailed response. Dephead2

7 Replies

oldest โ€ข newest
  • Don't let your doctor push you on reduction, your body is much more aware of the situation than your GP and they don't have PMR. I think a lot of GPs feel duty bound to try and get us all reducing as fast as possible, but most will listen if you stand up to them.

  • Hi. Yes I need to be more assertive. Her reasons are good in that pred,is adversely affecting my body. I've explained that I'm now tapering more slowly! What I don't want is a PMR flare up. Thanks for your advice . Best wishes Dephead2

  • It hadn't occurred to me before but is your doctor SURE it is "just" PMR? If the vasculitis is more GCA with PMR as a symptom it does put you at increased risk of a "cardiovascular events" - for that read stroke. In that case it is even more important that you don't rush off pred.

    And just so you know - GCA does NOT have to manifest as affecting the temporal artery. It can affect the arteries in the chest and even head and neck without ever affecting vision and causing headaches.

    Frankly my dear GP - I don't greatly care if pred is adversely affecting my body. It is peanuts compared to what GCA can do to it.

  • "I was almost too scared to share my difficulties" - oh dear, are we that scary?

    No question is silly, no problem is too minor - because it isn't minor to you. And the chances are that someone has been there already.

  • Hi. No you are not that scary! I just felt too overwhelmed to be able to write anything. I did however avidly read all the posts and replies from forum members that I could and that was very helpful. Best wishes, Dephead2

  • Everyone is here to help each other. My advise. Reduce like a turtle, s l o w l y ๐Ÿ’• Prednisone is the only thing that will help with PMR and make you feel better. Hugs๐Ÿ’•๐Ÿ’•๐Ÿ’•

  • Hi Lafontainepam thank you so much for your encouraging reply.๐Ÿ™‚. ๐Ÿ’ž

You may also like...